Alert archive / Washington / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this severe thunderstorm warning at Apr 23, 2005, 2:22 PM PDT for Benton County, Franklin County, Washington. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2005, 2:22 PM PDT (21:22 UTC)
- Expired
- Apr 23, 2005, 3:18 PM PDT
- In force
- 56 min
- Issued by
- NWS Pendleton, OR
- Area
- Counties, with a storm outline in the text
Counties Benton County, WA, Franklin County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2403 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS56 KPDT 232123
SVRPDT
WAC005-021-232215-
/O.NEW.KPDT.SV.W.0002.050423T2122Z-050423T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
222 PM PDT SAT APR 23 2005
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BENTON COUNTY IN SOUTH CENTRAL WASHINGTON
SOUTH CENTRAL FRANKLIN COUNTY IN SOUTH CENTRAL WASHINGTON
* UNTIL 315 PM PDT
* AT 216 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR KENNEWICK...AND
MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICHLAND BY 240 PM PDT
BENTON CITY BY 250 PM PDT
WEST RICHLAND BY 255 PM PDT
PROSSER BY 310 PM PDT
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LAT...LON 4618 11979 4602 11972 4598 11946 4626 11892
4641 11872 4648 11890 4651 11950 4642 11977
$$2 follow-up statements
000
WWUS56 KPDT 232156
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
256 PM PDT SAT APR 23 2005
WAC005-021-232215-
/O.CON.KPDT.SV.W.0002.000000T0000Z-050423T2215Z/
FRANKLIN-BENTON-
256 PM PDT SAT APR 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM PDT FOR
CENTRAL BENTON AND SOUTH CENTRAL FRANKLIN COUNTIES...
AT 251 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
RICHLAND...MOVING NORTHWEST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WEST RICHLAND BY 305 PM PDT
WHISTRAN AND PROSSER BY 310 PM PDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4618 11979 4602 11972 4598 11946 4626 11892
4641 11872 4648 11890 4651 11950 4642 11977
$$000
WWUS56 KPDT 232218
SVSPDT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
315 PM PDT SAT APR 23 2005
WAC005-021-232227-
/O.EXP.KPDT.SV.W.0002.000000T0000Z-050423T2215Z/
FRANKLIN-BENTON-
315 PM PDT SAT APR 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BENTON AND SOUTH
CENTRAL FRANKLIN COUNTIES EXPIRES AT 315 PM PDT...
AT 315 PM PDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND
WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4618 11979 4602 11972 4598 11946 4626 11892
4641 11872 4648 11890 4651 11950 4642 11977
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 2:17 PM PDT, 5 minutes earlier.
Area forecast discussion, Apr 23, 2:17 PM PDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 217 PM PDT SAT APR 23 2005 .SHORT TERM...BUSY AFTERNOON WITH STRONG CONVECTION IN THE NORTHEAST CWA WHICH MAY PERSIST FOR A FEW HOURS. OTHERWISE SCATTERED SHOWERS WILL CONTINUE OVERNIGHT WITH A GRADUAL DECREASING TREND. MODELS BRING A SHORTWAVE FROM NV AND ROTATE IT NORTH INTO THE AREA TOMORROW WITH BOTH THE MESOETA AND GFS BREAKING OUT SHOWERS. THE MODELS DISAGREE ON THE AXIS OF HEAVIEST RAINFALL HOWEVER...MAINLY DUE TO THE LOCATION OF WEAK BAROCLINIC ZONE. AVN IS FARTHER NORTH THAN MESOETA. FOR NOW HAVE BLENDED THE TWO SOLUTIONS BUT THE ACTUAL LOCATION OF THE BOUNDARY WILL DICTATE A CORRIDOR OF POTENTIALLY HEAVY RAINFALL SUNDAY AFTERNOON/NIGHT. ON MONDAY SOME LINGERING SHOWERS ARE POSSIBLE ALONG THE BAROCLINIC ZONE BEFORE TAPERING OFF MONDAY NIGHT. TEMPERATURES WILL BE MILD THROUGH THE PERIOD. 78 .LONG TERM...TUESDAY THROUGH SATURDAY...STAGNANT PATTERN CONTINUES TO HOLD WITH WEAK SYSTEMS MOVING THROUGH THE GENERAL NORTHERLY FLOW ALOFT. THIS WILL KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING SHOWERS OVER THE MOUNTAINS. HAVE OPTED TO DISCOUNT GFS/S DRAMATIC COOLING IN THE LATER PART OF THE WEAK AS IT IS AN OUTLIER. EARLE && .PRELIMINARY POINT TEMPS/POPS... PDT 46 68 46 71 / 50 50 60 20 ALW 48 70 48 74 / 40 40 50 20 PSC 47 75 46 76 / 50 30 50 20 YKM 42 73 44 75 / 50 30 60 20 HRI 45 71 45 75 / 50 40 60 30 ELN 43 70 43 73 / 50 30 50 20 RDM 35 61 37 65 / 60 60 50 20 LGD 40 62 42 67 / 50 60 60 20 5J0 37 59 38 65 / 50 70 50 20 DLS 46 69 46 73 / 50 40 70 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/81
Hazardous weather outlook, Apr 23, 5:10 AM PDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
510 AM PDT SAT APR 23 2005
WAZ024>030-ORZ041>050-241200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
510 AM PDT SAT APR 23 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
THUNDERSTORMS
EAST COLUMBIA RIVER GORGE OF WASHINGTON, EAST SLOPES OF THE
SOUTHERN CASCADES, KITTITAS VALLEY, YAKIMA VALLEY, LOWER
COLUMBIA BASIN OF WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS
OF WASHINGTON, NORTHWEST BLUE MOUNTAINS, EASTERN COLUMBIA
RIVER GORGE OF OREGON, NORTH CENTRAL OREGON, CENTRAL OREGON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON, BLUE MOUNTAINS, JOHN DAY BASIN,
OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY
LOW PRESSURE SPINNING OFF THE COAST OF CALIFORNIA WILL USHER
MOISTURE NORTH AND INTO THE TWO STATE AREA TODAY. THE MOISTURE WILL
COMBINE WITH DAYTIME HEATING TO PRODUCE THUNDERSTORMS. SOME OF THE
STORMS MAY BECOME STRONG AND PRODUCE GUSTY WINDS OVER 50 MPH AND
HAIL NEARING PENNY SIZE ACROSS THE ALL OF THE AREA.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND THIS EVENING ACROSS ALL
OF THE AREA.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENT HAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 3:49 PM PDT | Tornado Warning | PDT | Yakima | 26 min |
| Apr 23, 4:15 PM PDT | Severe Thunderstorm Warning | PDT | Yakima | 60 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.